Alert archive / Arizona / High Wind Warnings in 2011
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 20, 2011, 3:12 PM MST for Apache County, Navajo County, Arizona. It took effect at Mar 21, 2011, 8:00 AM MST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 20, 2011, 3:12 PM MST (22:12 UTC)
- In effect from
- Mar 21, 2011, 8:00 AM MST
- Expired
- Mar 21, 2011, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:26 AM MST | NON-TSTM WND GST 59 | Winslow, AZ | |
| Mar 21, 11:19 AM MST | NON-TSTM WND DMG | Petrified Forest, AZ | WIND GUST 66 MPH. |
| Mar 21, 11:51 AM MST | NON-TSTM WND GST 62 | Lupton, AZ | |
| Mar 21, 3:25 PM MST | NON-TSTM WND GST 60 | Window Rock, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3320 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS75 KFGZ 202212 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 PM MST SUN MAR 20 2011 ...STRONG WINDS ACROSS CENTRAL AND EASTERN ARIZONA THROUGH MONDAY... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TONIGHT AND MOVE ACROSS THE STATE MONDAY. STRONG WINDS ARE EXPECTED TO DEVELOP FIRST OVER THE HIGHER TERRAIN NORTHEAST OF FLAGSTAFF TONIGHT...THEN OVER MUCH OF EASTERN ARIZONA FROM MONDAY MORNING THROUGH EARLY EVENING. AREAS OF BLOWING DUST ARE POSSIBLE MONDAY ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING PORTIONS OF THE INTERSTATE 40 CORRIDOR. AZZ013-014-210900- /O.NEW.KFGZ.HW.W.0001.110321T1500Z-110322T0100Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 312 PM MST SUN MAR 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY. * TIMING: WINDS WILL DECREASE TONIGHT...THEN BECOME VERY STRONG MONDAY MORNING AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF THE INTERSTATE 40 CORRIDOR WITH DECREASED VISIBIILITY. MINOR PROPERTY AND TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-210900- /O.NEW.KFGZ.WI.Y.0009.110320T2212Z-110321T1800Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 312 PM MST SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING: GUSTY WINDS WILL CONTINUE TONIGHT THROUGH MONDAY MORNING...THEN DECREASE AS A COLD FRONT PASSES THROUGH. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED FOR MOST AREAS. LOCATIONS NORTHEAST OF FLAGSTAFF...INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD...MAY SEE STRONGER WINDS DEVELOPING LATE TONIGHT INTO MONDAY...WITH GUSTS OVER 50 MPH IN THIS AREA. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG THE HIGHWAY 89 CORRIDOR NORTHEAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>012-016-017-039-040-210900- /O.NEW.KFGZ.WI.Y.0009.110321T1500Z-110322T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW...DILKON 312 PM MST SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY. * TIMING: WINDS WILL GRADUALLY DECREASE TONIGHT...THEN BECOME STRONG FROM MONDAY MORNING INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF EAST CENTRAL ARIZONA WITH DECREASED VISIBIILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
741 WWUS75 KFGZ 202227 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 327 PM MST SUN MAR 20 2011 ...STRONG WINDS ACROSS CENTRAL AND EASTERN ARIZONA THROUGH MONDAY... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TONIGHT AND MOVE ACROSS THE STATE MONDAY. STRONG WINDS ARE EXPECTED TO DEVELOP FIRST OVER THE HIGHER TERRAIN NORTHEAST OF FLAGSTAFF TONIGHT... THEN OVER MUCH OF EASTERN ARIZONA FROM MONDAY MORNING THROUGH EARLY EVENING. AREAS OF BLOWING DUST ARE POSSIBLE MONDAY ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING PORTIONS OF THE INTERSTATE 40 CORRIDOR. AZZ013-014-210630- /O.CON.KFGZ.HW.W.0001.110321T1500Z-110322T0100Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 327 PM MST SUN MAR 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY. * TIMING: WINDS WILL DECREASE TONIGHT...THEN BECOME VERY STRONG MONDAY MORNING AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF THE INTERSTATE 40 CORRIDOR WITH DECREASED VISIBILITY. MINOR PROPERTY AND TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-210630- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-110321T1800Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 327 PM MST SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING: GUSTY WINDS WILL CONTINUE TONIGHT THROUGH MONDAY MORNING...THEN DECREASE AS A COLD FRONT PASSES THROUGH. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED FOR MOST AREAS. LOCATIONS NORTHEAST OF FLAGSTAFF... INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD... MAY SEE STRONGER WINDS DEVELOPING LATE TONIGHT INTO MONDAY... WITH GUSTS OVER 50 MPH IN THIS AREA. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG THE HIGHWAY 89 CORRIDOR NORTHEAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>012-016-017-039-040-210630- /O.CON.KFGZ.WI.Y.0009.110321T1500Z-110322T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW...DILKON 327 PM MST SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY. * TIMING: WINDS WILL GRADUALLY DECREASE TONIGHT...THEN BECOME STRONG FROM MONDAY MORNING INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF EAST CENTRAL ARIZONA WITH DECREASED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
844 WWUS75 KFGZ 210432 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 932 PM MST SUN MAR 20 2011 ...STRONG WINDS ACROSS CENTRAL AND EASTERN ARIZONA THROUGH MONDAY... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TONIGHT AND MOVE ACROSS THE STATE MONDAY. STRONG WINDS ARE EXPECTED TO DEVELOP FIRST OVER THE HIGHER TERRAIN NORTHEAST OF FLAGSTAFF TONIGHT... THEN OVER MUCH OF EASTERN ARIZONA FROM MONDAY MORNING THROUGH EARLY EVENING. AREAS OF BLOWING DUST ARE POSSIBLE MONDAY ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING PORTIONS OF THE INTERSTATE 40 CORRIDOR. WINDS ARE ALREADY GUSTING TO 40 MPH IN THE AREAS AROUND WUPATKI NATIONAL MONUMENT. AZZ013-014-211245- /O.CON.KFGZ.HW.W.0001.110321T1500Z-110322T0100Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 932 PM MST SUN MAR 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY. * TIMING: WINDS WILL BECOME VERY STRONG MONDAY MORNING AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF THE INTERSTATE 40 CORRIDOR WITH DECREASED VISIBILITY. MINOR PROPERTY AND TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-211245- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-110321T1800Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 932 PM MST SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING: GUSTY WINDS WILL CONTINUE TONIGHT THROUGH MONDAY MORNING...THEN DECREASE AS A COLD FRONT PASSES THROUGH. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED FOR MOST AREAS. LOCATIONS NORTHEAST OF FLAGSTAFF... INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD... MAY SEE STRONGER WINDS DEVELOPING LATE TONIGHT INTO MONDAY... WITH GUSTS OVER 50 MPH IN THIS AREA. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG THE HIGHWAY 89 CORRIDOR NORTHEAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>012-016-017-039-040-211245- /O.CON.KFGZ.WI.Y.0009.110321T1500Z-110322T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW...DILKON 932 PM MST SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST MONDAY. * TIMING: WINDS BECOME STRONG FROM MONDAY MORNING INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF EAST CENTRAL ARIZONA WITH DECREASED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
828 WWUS75 KFGZ 211102 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 402 AM MST MON MAR 21 2011 ...STRONG WINDS ACROSS CENTRAL AND EASTERN ARIZONA TODAY... .A PACIFIC STORM SYSTEM WILL APPROACH AND MOVE ACROSS ARIZONA TODAY. STRONG WINDS WILL CONTINUE OVER THE HIGHER TERRAIN NORTHEAST OF FLAGSTAFF THIS MORNING...THEN SPREAD ACROSS MUCH OF EASTERN ARIZONA FROM LATE MORNING THROUGH EARLY EVENING. AREAS OF BLOWING DUST ARE POSSIBLE THIS AFTERNOON ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING PORTIONS OF THE INTERSTATE 40 CORRIDOR. AZZ013-014-211915- /O.CON.KFGZ.HW.W.0001.110321T1500Z-110322T0100Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 402 AM MST MON MAR 21 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING: WINDS WILL BECOME VERY STRONG BY MID MORNING AND CONTINUE INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND REDUCED VISIBILITY MAY AFFECT PORTIONS OF INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO BORDER. MINOR PROPERTY AND TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>012-016-017-039-040-211915- /O.CON.KFGZ.WI.Y.0009.110321T1500Z-110322T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW...DILKON 402 AM MST MON MAR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING. * TIMING: WINDS BECOMING STRONG FROM MID MORNING INTO THE EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF EAST CENTRAL ARIZONA WITH DECREASED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ015-211800- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-110321T1800Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 402 AM MST MON MAR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING: GUSTY WINDS WILL CONTINUE THIS MORNING...THEN DECREASE AFTER THE COLD FRONTAL PASSAGE. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED FOR MOST AREAS. LOCATIONS NORTHEAST OF FLAGSTAFF... INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK NORTHWARD... MAY SEE STRONGER WINDS WITH GUSTS OVER 50 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG THE HIGHWAY 89 CORRIDOR NORTHEAST OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
536 WWUS75 KFGZ 211942 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1242 PM MST MON MAR 21 2011 ...STRONG WINDS ACROSS CENTRAL AND EASTERN ARIZONA TODAY... .A STRONG PACIFIC STORM SYSTEM MOVE ACROSS ARIZONA TODAY. STRONG WINDS WILL CONTINUE OVER AREAS NORTHEAST OF THE MOGOLLON RIM THROUGH EARLY EVENING. AREAS OF BLOWING DUST ARE POSSIBLE THIS AFTERNOON ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING PORTIONS OF THE INTERSTATE 40 CORRIDOR. AZZ016-212045- /O.CAN.KFGZ.WI.Y.0009.000000T0000Z-110322T0100Z/ EASTERN MOGOLLON RIM- 1242 PM MST MON MAR 21 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN CANCELED FOR THE EASTERN MOGOLLON RIM. $$ AZZ013-014-220100- /O.CON.KFGZ.HW.W.0001.000000T0000Z-110322T0100Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 1242 PM MST MON MAR 21 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * WINDS: SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND REDUCED VISIBILITY MAY AFFECT PORTIONS OF INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO BORDER. MINOR PROPERTY AND TREE DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>012-017-039-040-220100- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-110322T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW...DILKON 1242 PM MST MON MAR 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: TRAVEL WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY AFFECT PORTIONS OF EAST CENTRAL ARIZONA WITH DECREASED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
210 WWUS75 KFGZ 220054 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 554 PM MST MON MAR 21 2011 AZZ013-014-220200- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-110322T0100Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 554 PM MST MON MAR 21 2011 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. WIND SPEEDS HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. EXPECT WINDS TO CONTINUE TO DECREASE OVERNIGHT. $$ AZZ009>012-017-039-040-220200- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-110322T0100Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...SHOW LOW...DILKON 554 PM MST MON MAR 21 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT WINDS TO CONTINUE TO DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 20, 9:45 AM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Mar 20, 9:45 AM MST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN MAR 20 2011 .SYNOPSIS...EXPECT BREEZY WINDS AND MILD TEMPERATURES TODAY. A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS...RAIN AND SNOW...AND COLDER TEMPERATURES TO THE REGION ON MONDAY. FAIR WEATHER WILL RETURN STARTING LATE TUESDAY. && .DISCUSSION...A LONG WAVE TROUGH OVER THE EASTERN PACIFIC WILL CONTINUE TO PROGRESS EASTWARD TODAY AND MONDAY BRINGING A SIGNIFICANT CHANGE TO THE WEATHER ACROSS NRN AZ. FOR TODAY...MILD TEMPS AND MOSTLY CLOUDY SKIES CAN BE EXPECTED. SOUTH TO SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS APPROACHING 40 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT AS THE TROUGH APPROACHES AND WINDS ALOFT STRENGTHEN. VERY WINDY CONDITIONS WILL BE POSSIBLE OVERNIGHT OVER LOCALIZED DOWNSLOPE REGIONS...INCLUDING THE HIGHWAY 89 CORRIDOR FROM DONEY PARK TO GRAY MOUNTAIN...AND HOUSEROCK VALLEY ALONG 89A IN FAR NORTHERN AZ. MONDAY WILL BE THE MAIN IMPACT DAY AS THE TROUGH MOVES TOWARD ARIZONA...PUSHING A STRONG FRONTAL PCPN BAND INTO YAVAPAI/COCONINO COUNTIES JUST AFTER SUNRISE...PROGRESSING INTO EASTERN AZ BY LATE AFTERNOON AND EARLY EVENING. THE STRONGEST WINDS ON MONDAY ARE EXPECTED ACROSS NAVAJO AND APACHE COUNTIES. THESE AREAS WILL LIKELY BE PLACED UNDER A WIND ADVISORY WITH THIS AFTERNOON'S PACKAGE. THERE IS ALSO A THREAT OF HIGH WIND WARNING CRITERIA (40 MPH SUSTAINED AND/OR 58 MPH GUST) OVER A PORTION OF EAST-CENTRAL ARIZONA INCLUDING ST JOHNS. WE WILL EXAMINE NEW MODEL DATA TO DETERMINE IF A HIGH WIND WARNING IS NEEDED. AS FAR AS PRECIPITATION GOES...THE HEAVIEST AMOUNTS ARE EXPECTED TO FAVOR AREAS ALONG AND S/SW OF THE MOGOLLON RIM...WITH LIQUID EQUIVALENT AMOUNTS RANGING FROM 1/2 TO 3/4 INCHES ALONG THE MOGOLLON RIM...AND 3/4 TO 1 INCH IN THE UPSLOPE AREAS SOUTH OF THE RIM. ELSEWHERE...AMOUNTS WILL GENERALLY BE LESS THAN 1/4 INCH. THE MAIN PRECIP BAND IS EXPECTED TO REACH WESTERN YAVAPAI/COCONINO COUNTIES BY 5-8 AM...THE FLAGSTAFF REGION LATE IN THE MORNING AND EASTERN AZ MAINLY AFTER 5 PM. THE HEAVIEST PRECIP IS EXPECTED TO LAST 2-4 HOURS AT ANY GIVEN LOCATION...THEN BECOME MORE SHOWERY INTO THE EVENING AS THE TROUGH AXIS PASSES THROUGH. SNOW LEVELS WILL FALL TO NEAR 5000 FEET AS THE FRONTAL PRECIP BAND PASSES THROUGH. MODELS CONTINUE TO INDICATE A LARGE AMOUNT OF EVAPORATIONAL COOLING (DUE TO THE CURRENT DRY AIR MASS) WITH THE FRONT...WHICH WILL LIKELY LOWER SNOW LEVELS MORE THAN WHAT WOULD OTHERWISE BE EXPECTED. WITH THE HEAVIEST PCPN FALLING DURING DAYTIME AND EARLY EVENING HOURS...SNOWFALL JUST ABOVE THE SNOW LEVEL MAY HAVE A TOUGH TIME ACCUMULATING BECAUSE OF THE WARM GROUND. NONETHELESS...IT STILL APPEARS AT LEAST A FEW INCHES OF SNOW ARE LIKELY ACROSS MUCH OF THE HIGH COUNTRY. FAIR WEATHER WITH COOLER TEMPS EXPECTED LATE TUESDAY THROUGH WEDNESDAY. ANOTHER S/W TROUGH WILL PASS ACROSS OR JUST NORTH OF THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY. WILL CONTINUE TO INCLUDE A SLIGHT CHANCE OF SHOWERS THROUGH MIDDAY THURSDAY. FAIR WEATHER RETURNS FOR A FEW DAYS...THEN MODELS SUGGEST ANOTHER FAST MOVING TROUGH WILL PASS ACROSS THE AREA EARLY NEXT WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...A STORM SYSTEM WILL APPROACH ARIZONA TODAY AND MOVE ACROSS THE AREA ON MONDAY. UNTIL 10Z... OVERCAST HIGH LEVEL CLOUDS WILL CONTINUE TO STREAM ACROSS THE AREA. AFTER 10Z...RAIN AND SNOW SHOWERS WILL RAPIDLY SPREAD FROM WEST TO EAST ACROSS THE AREA BRINGING WIDESPREAD MVFR CONDITIONS. LOCAL IFR/LIFR CONDITION ARE ANTICIPATED ALONG AND SOUTH OF A KBCE-KGCN-KFLG-KSOW LINE ON MONDAY. ALSO...SOUTHWEST WINDS OF 20-30 KT WITH GUSTS TO AROUND 40 KT WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT. EVEN STRONGER WINDS WILL DEVELOP OVER EASTERN ARIZONA ON MONDAY WITH LOCAL GUSTS IN EXCESS OF 50 KT POSSIBLE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH MONDAY MORNING THROUGH MONDAY EVENING FOR AZ FIRE ZONES 110-111-113-114-140. && PUBLIC................JJ AVIATION..............MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Mar 20, 5:00 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST SUN MAR 20 2011 AZZ004>018-037>040-210700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 500 AM MST SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY NIGHT THROUGH EARLY TUESDAY MORNING. STRONG WINDS ARE LIKELY FROM SUNDAY EVENING THROUGH MONDAY EVENING...WITH THE STRONGEST WINDS ALONG AND DOWNWIND OF THE MOGOLLON RIM...WHERE GUSTS MAY REACH 40 TO 55 MPH. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA FOR MONDAY. OVER EASTERN ARIZONA...DRY AIR WILL LINGER THROUGH MONDAY AFTERNOON WITH A THREAT OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY ACROSS EASTERN ARIZONA. IN ADDITION TO THE WINDS...RAIN AND SNOW WILL MOVE WEST TO EAST ACROSS THE AREA ON MONDAY...WITH SOME LINGERING SHOWERS CONTINUING MONDAY NIGHT. THE HEAVIEST PRECIPITATION IS EXPECTED ALONG AND SOUTH AND SOUTHWEST OF THE MOGOLLON RIM. ACCUMULATING SNOW IS POSSIBLE ACROSS MUCH OF THE HIGH COUNTRY MONDAY AND MONDAY NIGHT...GENERALLY ABOVE 5500 FEET.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:12 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 27 hr |
Nearby
High Wind Warnings in Arizona, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.